Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 28, 2011, 9:23 AM CST for 5 counties in Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 9:23 AM CST (15:23 UTC)
- Expired
- Feb 28, 2011, 9:48 AM CST
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Rutherford County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS54 KOHX 281523
SVROHX
TNC003-015-031-149-177-281600-
/O.NEW.KOHX.SV.W.0023.110228T1523Z-110228T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
923 AM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WARREN COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN CANNON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
EASTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1000 AM CST
* AT 918 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR WARTRACE...MOVING EAST AT 50
MPH.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM MONDAY AFTERNOON FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3541 8636 3558 8644 3585 8618 3565 8589
3539 8597
TIME...MOT...LOC 1523Z 249DEG 43KT 3553 8628
$$
FORECASTER:BOYD1 follow-up statement
049
WWUS54 KOHX 281548
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
948 AM CST MON FEB 28 2011
TNC003-015-031-149-177-281559-
/O.CAN.KOHX.SV.W.0023.000000T0000Z-110228T1600Z/
WARREN TN-CANNON TN-RUTHERFORD TN-COFFEE TN-BEDFORD TN-
948 AM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEDFORD...COFFEE...
SOUTHEASTERN RUTHERFORD...SOUTHWESTERN CANNON AND WEST CENTRAL WARREN
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3541 8636 3558 8644 3585 8618 3565 8589
3539 8597
TIME...MOT...LOC 1549Z 249DEG 43KT 3564 8592
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 8:28 AM CST, 55 minutes earlier.
Area forecast discussion, Feb 28, 8:28 AM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 828 AM CST MON FEB 28 2011 .UPDATE...HAVE ISSUED A FLOOD WATCH FOR FLASH FLOODING FOR THE SOUTHEASTERN HALF OF THE MID STATE. EXPECT ONE TO TWO INCHES OF RAIN, WITH LOCAL AMOUNTS TO THREE INCHES...MUCH OF WHICH COULD COME WITHIN ONLY AN HOUR OR TWO. WILL RELEASE UPDATED ZONES SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR TNZ009>011- 028>034-058-060>066-075-077>080-093>095. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ008>011-027>034- 059>066-075-077>080-094-095. && 19
Hazardous weather outlook, Feb 28, 5:00 AM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST MON FEB 28 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-011130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY. A STRONG COLD FRONT WILL COMBINE WITH AN UNSTABLE, HIGHLY-SHEARED ENVIRONMENT TO PRODUCE SEVERE STORMS ACROSS THE MID STATE. THE PRIMARY THREATS ARE DAMAGING STRAIGHT-LINE WINDS, LARGE HAIL, AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Feb 28, 7:08 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLOOD 7 W CLARKSVILLE 36.56N 87.47W
02/28/2011 MONTGOMERY TN AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 4 TO 6 INCHES WATER AT
THE INTERSECTION OF JIM TAYLOR ROAD AND LAKE ROAD.
&&
JLMLocal storm report, Feb 28, 7:16 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
716 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 6 N CHARLOTTE 36.27N 87.35W
02/28/2011 E1.00 INCH DICKSON TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED IN CUMBERLAND FURNACE.
&&
JLMLocal storm report, Feb 28, 7:30 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
730 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FUNNEL CLOUD CLARKSVILLE 36.56N 87.35W
02/28/2011 MONTGOMERY TN PUBLIC
FUNNEL CLOUD REPORTED IN CLARKSVILLE BY PUBLIC. EVENT
TIME BETWEEN 700 AM AND 715 AM.
&&
JLMLocal storm report, Feb 28, 7:38 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 11 NW SPRINGFIELD 36.61N 87.02W
02/28/2011 ROBERTSON TN LAW ENFORCEMENT
ROBERTSON COUNTY S.O. REPORTS HWY 41N FLOODED NEAR THE
TOWN OF ADAMS.
&&
JLMLocal storm report, Feb 28, 8:36 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLOOD NASHVILLE 36.17N 86.78W
02/28/2011 DAVIDSON TN AMATEUR RADIO
ROAD FLOODED AND IMPASSIBLE AT CHARLOTTE AND AMERICAN
WAY.
&&
SHERRONLocal storm report, Feb 28, 9:04 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
904 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG DOVER 36.48N 87.84W
02/28/2011 STEWART TN LAW ENFORCEMENT
SHERIFF DISPATCH RELAYED RPT OF DOWNED POWER LINES FROM
SCHOOL BUS DRIVER.
0620 AM TSTM WND DMG 4 NE CAMDEN 36.11N 88.05W
02/28/2011 BENTON TN LAW ENFORCEMENT
BENTON S.O. REPORTED SEVERAL LOCATIONS IN CENTRAL BENTON
COUNTY WITH TREES BLOWN DOWN.
0620 AM FLOOD 6 NNE CAMDEN 36.14N 88.06W
02/28/2011 BENTON TN PUBLIC
PUBLIC REPORTED FLOODING OF LOWER BIG SANDY ROAD BETWEEN
BIG SANDY AND HWY 641.
0620 AM FLOOD 2 S CAMDEN 36.04N 88.10W
02/28/2011 BENTON TN PUBLIC
PUBLIC REPORTED HWY 641 FLOODED NEAR LITTLE BIRDSONG
CREEK.
0645 AM HAIL 6 N CHARLOTTE 36.27N 87.35W
02/28/2011 E1.00 INCH DICKSON TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED IN CUMBERLAND FURNACE.
0650 AM FLOOD 7 W CLARKSVILLE 36.56N 87.47W
02/28/2011 MONTGOMERY TN AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 4 TO 6 INCHES WATER AT
THE INTERSECTION OF JIM TAYLOR ROAD AND LAKE ROAD.
0715 AM FUNNEL CLOUD CLARKSVILLE 36.56N 87.35W
02/28/2011 MONTGOMERY TN PUBLIC
FUNNEL CLOUD REPORTED IN CLARKSVILLE BY PUBLIC. EVENT
TIME BETWEEN 700 AM AND 715 AM.
0730 AM FLOOD 11 NW SPRINGFIELD 36.61N 87.02W
02/28/2011 ROBERTSON TN LAW ENFORCEMENT
ROBERTSON COUNTY S.O. REPORTS HWY 41N FLOODED NEAR THE
TOWN OF ADAMS.
0825 AM FLOOD NASHVILLE 36.17N 86.78W
02/28/2011 DAVIDSON TN AMATEUR RADIO
ROAD FLOODED AND IMPASSIBLE AT CHARLOTTE AND AMERICAN
WAY.
0903 AM FLOOD 3 N CHARLOTTE 36.23N 87.35W
02/28/2011 DICKSON TN EMERGENCY MNGR
HIGHWAY 48 WAS COVERED WITH 5 INCHES OF WATER.
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:16 AM CST | Wind Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 21 more | 13 hr |
| Feb 28, 5:55 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 28, 6:10 AM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 35 min |
| Feb 28, 6:35 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 25 min |
| Feb 28, 6:52 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Humphreys and 4 more | 5 hr |
| Feb 28, 6:58 AM CST | Tornado Warning | OHX | Hickman, Lewis, Perry | 32 min |
| Feb 28, 7:00 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 30 min |
| Feb 28, 7:33 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Dickson, Hickman, Humphreys, Lewis and 3 more | 6 hr |
| Feb 28, 7:57 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner, Williamson | 6 hr |
| Feb 28, 8:12 AM CST | Flash Flood Watch | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more | 7 hr |
| Feb 28, 8:12 AM CST | Flash Flood Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 1 more | 6 hr |
| Feb 28, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 55 min |
| Feb 28, 8:36 AM CST | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett and 2 more | 6 hr |
| Feb 28, 8:43 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 28, 9:01 AM CST | Flash Flood Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 3 more | 6 hr |
| Feb 28, 9:30 AM CST | Tornado Warning | OHX | Bedford, Coffee | 15 min |
| Feb 28, 10:19 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 26 min |
| Feb 28, 11:12 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 5 more | 6 hr |
| Feb 28, 11:31 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson, Wilson | 44 min |
| Feb 28, 11:47 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford | 28 min |
| Feb 28, 11:50 AM CST | Areal Flood Advisory | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Humphreys and 5 more | 3 hr |
| Feb 28, 11:56 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| Feb 28, 12:18 PM CST | Tornado Warning | OHX | Coffee, Grundy, Van Buren, Warren | 27 min |
| Feb 28, 12:49 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 14 min |
| Feb 28, 1:58 PM CST | River Flood Warning | OHX | Davidson | 59 min |
| Feb 28, 2:08 PM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 28, 2:08 PM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 28, 2:08 PM CST | River Flood Advisory | OHX | Davidson | 117 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.